Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 6, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 1, 2024, 8:06 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 2, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 8:06 PM EDT (00:06 UTC)
- In effect from
- Jun 2, 2024, 8:00 AM EDT
- Expired
- Jun 2, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WHUS41 KCAR 020006 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 806 PM EDT Sat Jun 1 2024 MEZ029-030-030000- /O.EXP.KCAR.BH.S.0005.000000T0000Z-240602T0000Z/ /O.NEW.KCAR.BH.S.0006.240602T1200Z-240603T0000Z/ Coastal Hancock-Coastal Washington- 806 PM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT....The warm air temperatures in the 60s to low 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday morning into Sunday evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Bloomer
1 follow-up statement
997 WHUS41 KCAR 020658 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 258 AM EDT Sun Jun 2 2024 MEZ029-030-021500- /O.CON.KCAR.BH.S.0006.240602T1200Z-240603T0000Z/ Coastal Hancock-Coastal Washington- 258 AM EDT Sun Jun 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ AStrauser
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 6:12 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 1, 6:12 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
612 PM EDT Sat Jun 1 2024
.SYNOPSIS...
High pressure slowly builds to our south through Sunday. An area of
low pressure slowly drifts west over the southern Canadian Maritimes
Sunday night, followed by high pressure building down from the
northeast Monday through Wednesday. The high then slowly slides
offshore through Thursday, as a complex storm system slowly
moves across the northern Great Lakes.
&&
.NEAR TERM /THROUGH SUNDAY/...
6:10 PM Update...The sky is clear across the area. Temps are
still in the low 70s in many places so raised early evening
temps a degree or two. Otherwise, no significant changes this
hour.
Tonight... High pressure over the area. Daytime cumulus
should dissipate, with just a few high clouds moving in from the
west. With light winds and generally clear skies, good
radiational cooling expected, with lows in the upper 30s to mid
40s. Not expecting any frost.
Sunday...
Not much change for Sunday, except the upper level ridge of
high pressure to our west inches closer and is centered along
the Maine/Quebec border, while the upper level low to our east
shifts a touch further east. This will bring warmer temperatures
than Saturday with highs in the mid 70s to low 80s, and a
tendency for cirrus rather than cumulus. Still, cirrus will be
thin and not everywhere, with skies clear to mostly clear.
Dewpoints will still be lower than usual, so although
temperatures will be in the mid 70s to low 80s, it will still
feel pleasant.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Models have come into better agreement on handling the cutoff
low ESE of Nova Scotia - and indicate it will retrograde WSW
Sunday night, this should bring some isolated to possibly
scattered showers (far Downeast) mainly after midnight Sunday
night, with an increase in clouds elsewhere, especially from
Katahdin on east. Lows Sunday night should be a few degrees
above normal.
The cutoff low slowly exits to the east again on Monday as
northern stream ridging approaches from the west. Other than
possibly some lingering isolated showers early over far Downeast
Maine, it should be dry, with some decrease in cloud cover -
especially from Katahdin and west. Highs on Monday should be
around 5-10 degrees above normal. It should be warmest over far
western zones - were there is a better chance of meaningful
sunshine in the afternoon.
Deep layered ridging builds in Monday night and Tuesday. Should
see gradual clearing as the low levels dry out and subsidence
increases from W to E. Lows Monday night should be a few degrees
above normal and highs on Tuesday around 5 degrees above normal.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The region will be between a closed low east of the southern
Maritimes and another closed low moving from S Central Canada
into the Great Lakes Region, resulting in ridging over the
region in between the two systems Tuesday night-Thursday.
It should be dry Tuesday night through at least Wednesday night
and quite possibly through Thursday. For now though do have
mainly isolated showers over the western 90 percent of the CWA
Thursday afternoon.
The models then differ over how fast the western closed low
moves towards the region, and how quickly it opens up Thursday
night through Saturday. As a result, have limited pops to chance
in this time frame - as it is hard with any degree of confidence
to say which 12 hour time block is more likely than any other
to receive any precipitation Thursday night-Saturday.
Temperatures should be above normal Tuesday night-Saturday.
However, there is low confidence in this forecast Friday-
Saturday as if the the closed low moves directly over the
region late next week, temperatures could end up quite a bit
cooler than currently forecast then.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: High confidence in VFR through Sunday. Sea breeze at
BHB today has shifted winds to the SE, but otherwise, a N
breeze 10-15 kts prevails. Winds may shift to the S at BGR
toward 22 or 23z before becoming light after 0z. Winds light
areawide tonight. Similar winds Sunday as we had Saturday, out
of the N around 10 kts, perhaps switching to the S in the
afternoon with sea breeze mainly at BHB.
SHORT TERM:
Sunday Night-Wednesday...VFR.
&&
.MARINE...
NEAR TERM: Conditions below SCA levels with no marine fog.
SHORT TERM: A light pressure gradient over the waters should
limit winds to 10 kt or less and seas to 2 ft or less Sunday
night-Wednesday night. There is some potential the pressure
gradient could tighten a bit on Thursday with winds over theThis Afternoon...
High pressure at the surface and aloft is centered just west of
us, with an upper level low pressure spinning in place just
south of Nova Scotia. This is putting us under stable northerly
flow, with a north breeze and some fair weather cumulus,
generally more abundant closer to the New Brunswick. More sun
than clouds this afternoon. Temperatures are comfortable in the
neighborhood of 70 degrees, with very dry air.
ocean possibly going up to 15kt and seas on the ocean possibly
building up to 3 ft late in the day.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Foisy/Bloomer
Short Term...Maloit
Long Term...Maloit
Aviation...Foisy/Maloit
Marine...Foisy/MaloitHazardous weather outlook, Jun 1, 3:44 AM EDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 344 AM EDT Sat Jun 1 2024 MEZ001>006-010-011-015>017-031-032-010845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 344 AM EDT Sat Jun 1 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-010845- Coastal Hancock-Coastal Washington- 344 AM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 344 AM EDT Sat Jun 1 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 1, 8:00 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Caribou ME 800 PM EDT Sat Jun 1 2024 MEZ001>006-010-011-015>017-029>032-030000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 800 PM EDT Sat Jun 1 2024 ...National Weather Service Cold Water Safety Message... * The warm air temperatures on Sunday in the mid and upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s on the lakes and in the lower 60s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket! * A few winds gusts from the north on Sunday may reach 15 to 20 mph. If boating on large bodies of water, wind gusts can increase the likelihood of overturning your boat, canoe or kayak due to increased wave heights. Bloomer
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.